MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. TSX¿ FIXED CURVE BRAIDED TRANSSEPTAL SHEATH; TXSSHEATH

MERIT MEDICAL SYSTEMS INC. TSX¿ FIXED CURVE BRAIDED TRANSSEPTAL SHEATH; TXSSHEATH
Catalog Number FCL-191-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Tamponade (2226); Cardiac Perforation (2513)
Date of Event 11/02/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The suspect device will not be returning to the manufacturer for evaluation.A lot number was reported, and a review of the manufacturing history record is currently in progress.
 
Event or Problem Description
The account alleges that during a left atrial appendage closure [laac] procedure the operating physician experienced complications with a steerable sheath.It is alleged that "device issues" may have caused or contributed to patient complications during the procedure.The account alleges that "the attending physician needed to reposition the steerable sheath repeatedly throughout the procedure".The patient experienced a possible "leak" [pericardial effusion] that may have led to possible cardiac tamponade on the left atrial appendage side.A code was activated, and hospital protocols were initiated in attempts to stabilize the patient.The laa closure device was successfully deployed during this procedure.The patient expired on (b)(6) 2021.No additional information about this event has been provided to merit medical by the account.A good faith effort of 3 or more attempts to collect additional information regarding this event has been successfully completed by the manufacturer in a timely manner.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
TSX¿ FIXED CURVE BRAIDED TRANSSEPTAL SHEATH
Common Device Name
TXSSHEATH
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
65 great valley pkwy
malvern PA 19355
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key12902228
Report Number2032338-2021-00014
Device Sequence Number4956050
Product Code DYB
UDI-Device Identifier00884450265598
UDI-Public884450265598
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K132720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/13/2023
Device Catalogue NumberFCL-191-01
Device Lot NumberQ1865264
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE.; TRANSEPTAL NEEDLE.
Outcome Attributed to Adverse Event Death; Required Intervention; Life Threatening; Hospitalization;
Patient SexUnknown